T Nation

High Stimulant Dosages and Impotence


#1

I've been taking pre-workouts for the past year or so with 200-300mg of caffeine and, more importantly, 50-100mg of 1,3 DMAA. I take these prior to every workout which is typically 4-5 days per week.

I'm aware of post-stimulant "stim-dick" that lasts for a few hours after taking a large amount of stimulants. This is very noticeable when I take a piss after working out and notice that my penis is around half the normal flaccid size. But, as far as I knew, this was temporary and wouldn't be a problem unless I was meeting up with a girl immediately after.

The past few months, particularly, I've noticed softer erections and an inability to remain hard during sex. This occurs even when I did not take any stimulants that day. In the distant past, even if I was drunk and unable to orgasm, I could have sex for 30 minutes or more and remain completely hard. Now, I have to rush to orgasm or I'll go soft.

I had a particularly embarrassing past weekend with two really attractive girls who were both disappointed. That was definitely the last nail in the coffin, so I decided to cycle off of all stimulants at that time. The stims really contribute to my workout intensity which has pressured me to remain on them, but it's a horrible feeling to increase your sex appeal in the gym and not be able to take advantage of it.

Anyways, it's been nearly a week and I've yet to see progress. Does it take a long time to recover from the effects? Or, am I barking up the wrong tree by assuming it's the stims? I was just curious to find out if anyone else experienced anything longer-term aside from the common stim-dick.


#2

How old are you?


#3

I'm in my early 20s. I have no libido issues or lack of desire to chase after women. I notice the lack of stiffness even when masturbating.


#4

Stimulants that activate the Sympathetic NS will decrease erection quality but the issue should resolve itself once they're out of your system. It really doesn't seem like it should be an issue a week after cessation.

Were I you, I'd give it another week and failing that I'd see a doctor to get a hormone panel done.


#5

KSMan is who you want to ask.

I don't know if there's any truth to this, but perhaps you have developed some tolerance to DMAA, which has downregulated your endogenous dopamine, which has increased your endogenous prolactin, which has decreased your sexual arousal and/or T.

Or the frequently increased dopamine levels from DMAA have caused your body to upregulate prolactin production which would have the same effect.


#6

To provide an update, I haven't had any impotence issues in the past week or so. It seems like it's easier to maintain harder erections than I've had in a long while.

While I'm not 100% sure I can attribute this to the DMAA, you still may want to consider dropping it if you're having issues. I think I'll stay off of it. I loved it for working out, but going soft during sex feels bad man.


#7

were the two girls together or at seperate times and is there any chance of picks !


#8

I'm taking jack3d (DMAA and caffeine) and get the EXACT same thing. Even on test when I'm a walking boner, DMAA makes me go soft too soon.

I'm pretty sure its the DMAA, I don't get it with coffee/caffeine.


#9

stop masturbating.

and thats an excessive dose of 1,3DMAA. Something is wrong if you need to rely on stims to affect your gym intensity.


#10

I rarely masturbate and never watch porn. That was the first thing I stopped when I started noticing issues. Prior to the weekend a few weeks ago when I had obvious erection issues, I had not masturbated for over a week.

There are products with that much DMAA in one serving (Muscle Marinade, etc). I agree that being dependent on stims for workout intensity is not good. Since being off for a few weeks, I'm back to normal intensity, but without the stim dependence.

Thanks for reaffirming what I've experienced. I also have a really high sex drive, yet I couldn't perform in bed which was baffling to me until I decided to drop the DMAA to see if there was a link.

I also don't have any issues even with high doses of caffeine.


#12

Same thing used to happen to my friends and me years ago when taking ephedrine. Not total impotence but some difficulty. The stimulants stimulate your nervous system and the areas of your brain that need to relax to allow blood flow to your penis can’t settle down. Stimulants will also impede the blood flow to your penis. Worse for some than others. Thats the layman’s way of explaining it.

When off stimulants everything should return to normal like someone else posted